News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Need advice on fatigue


 lisagale - Sat Apr 30, 2005 5:19 pm

I am sleepy all the time and I was wondering what causes it. I have a hard time sleeping at night anyway and I get 8 hours or more of sleep but I am so sleepy in the daytime. I am especially sleepy after I eat a meal with alot of carbs. I am not diabetic. I take iron pills and multivitamins and those don't help. I have hypothyroidism and take synthroid but even when that is under control it doesn't help. I know it is not any of my meds because I have felt this way long before I started taking any of those. I've been this way for a few years now at least. I have all the symptoms of Poly-Cystic Ovarian Syndrome although I haven't been diagnosed with it. I am taking birth control pills to help with irregular periods. I think I have mentioned everything I can think of. Can you help me? What is causing my fatigue? I also have poor memory and trouble concentrating. It is very frustrating and makes me feel stupid. Please help!!!!!
 Dr. Tamer Fouad - Sun May 01, 2005 2:42 am

User avatar Hi there!
Two causes in your case can cause fatigue. First the hypothyroidism. Any time you are not properly controlled you will feel exactly as you describe. The other cause is depression. In this case it is not that you are taking too much of your medication or that it is causing the side effects. It may be that you need to take a higher dose of Zoloft to control the depression.
Both would explain your long standing fatigue: The depression would precede the initiation of your medication and the hypothyroidism can augment the symptoms.
Please contact your doctor and discuss these issues with him as he alone can change your doses.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here